MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient was seeing everything in zig-zag pattern.The lens was explanted in a secondary procedure after approximately two months of initial implantation with a monofocal lens.The clinical reason for the explant was a visual disturbance impacting quality of life.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a sealed non-company peel pouch, adhered to a small piece of plastic.Solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal panoptix 20.5 diopter, add power +2.2 & 3.2 lens was exchanged for a non-company monofocal intraocular lens (iol).Due to the exchange of a multifocal lens to a monofocal lens the monofocal lens was an improved choice for the patient's vision needs.Additional information was provided that the "patient is happy post lens exchange to monofocal iol.Good prognosis as patient is satisficed with monofocal iol".The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating there was no patient harm and patient issues were resolved, and now the patient was happy.

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16527281
Report Number1119421-2023-00437
Device Sequence Number11489308
Product Code MFK
UDI-Device Identifier00380652429726
UDI-Public00380652429726
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.205
Device Lot Number15062842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date03/12/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III CARTRIDGE C; REPLACEMENT LENS: LI61A0 +20.5; VISCOAT OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown